Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Media Qs about Wellburin aka Zyban, CamW?? and... Cam W.

Posted by kate9999 on February 28, 2001, at 23:29:56

In reply to Re: Media Qs about Wellburin aka Zyban, CamW?? and... dj, posted by Cam W. on February 28, 2001, at 13:44:46

I'm kind of surprised by what you're saying - I did research on Wellbutrin because my mother who is in her late 60s is on it and at one point had shortness of breath (which the doctor ascribed to anxiety not a cardiovascular side effect).

The literature I read (a review of the safety of ad's for older patients) said that Wellbutrin had no known effect on blood pressure or heart function. At the time that put my mind at ease.

Is this not true? Is there a known or even speculated cardiovascular risk from taking Wellbutrin? More so than with other AD's?

> dj - This underscores the need to have a medical examination before undergoing any medication treatment for any disease state. Possible complicating factors range from undiagnosed heart &/or circulatory problems to concommitant stimulant use (eg from high dose pseudoephedrine to Ecstacy or amphetamine use). I'd be interested to hear of the toxicology report on this gentleman. I can't even count the number of times I have been told by patients that they have cleaned up their act, only to find that they have relapsed. It is tough to clean up one's act, especially without some sort of perceptual shift (eg cognitive-behavioral therapy, interpersonal therapy, group therapy, etc) and a real want to change. It is something that has to be actively worked at. I'm not saying that this guy didn't "clean-up his act", but I'd like to see the results of a hair analysis.
>
> Aside from this, there are no absolutely safe medications. This is a given. Why did this guy not tell his doc of the rapid heartbeat with the Wellbutrin? If he did, did the doc do any testing of blood pressure, etc., to rule out heart problems? A racing heart with Wellbutrin, especially after the first couple of weeks of use is a noteworthy side effect. This should have been reported to the doctor, especially when accompanied with the stress of quitting smoking.
>
> In most people, an mild increase in heart rate (usually transient with Wellbutrin use) does not adversely affect a person. People do have to take the responsibility of reporting any adverse side effects to their doctor, as much as the doctor needs to inquire of any side effects noticed with the meds.
>
> The article stresses that we should also take responsibility for our treatments and not just let a doctor treat us. We have to be active partners in the treatment process.
>
> Just my opinion - Cam


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:kate9999 thread:55118
URL: http://www.dr-bob.org/babble/20010221/msgs/55190.html